MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE
Model Number BF-P150
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the bronchovideoscope had the screen black out without image.The issue occurred during preparation for use on non-specified therapeutic procedure and was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
E1: establishment name: (b)(6).The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction of a screen black out without image was confirmed.A review of the device history record and historical complaints analysis was conducted and no deviations that could have caused of contributed to the reported issue was identified.It has been over 12 years since the subject device was manufactured.Based on the results of the investigation, it is likely that water invaded the device during user handling and the water damaged the charged coupled device unit or circuit board inside the scope connector, leading to the malfunction.The root cause of the suggested event could not be conclusively specified.Important information ¿ please read before use warnings and cautions: caution do not touch the electrical contacts inside the electrical connector.Ccd damage may result.Turn the video system center cv-150 off before connecting or disconnecting the videoscope cable from the electrical connector on the endoscope.Turn the video system center cv-150 on or off only when the videoscope cable is connected to both the video system center cv-150 and the electrical connector on the endoscope.Failure to do so can result in equipment damage, including destruction of the ccd.3.6 inspection of the endoscopic system.Inspection of the endoscopic image: 4.While observing the palm of your hand, confirm that the endoscopic image is free from noise, blur, fog or other irregularities.5.Angulate the endoscope and confirm that the endoscopic image does not momentarily disappear or displays any other irregularities.Chapter 5 troubleshooting: if the endoscope is visibly damaged, does not function as expected or is found to have irregularities during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope.Contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 5.1, ¿troubleshooting guide¿ on page 55.If the problem cannot be resolved by the described remedial action, stop using the endoscope and send it to olympus for repair.If any abnormality in the function of the endoscope and/or endoscopic image is suspected during use, stop the examination immediately and carefully withdraw the endoscope from the patient as described in section 5.2, ¿withdrawal of the endoscope with an abnormality¿ on page 58.Olympus will continue to monitor field performance for this device.

Brand Name
BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19367183
Report Number9610595-2024-10296
Device Sequence Number6500436
Product Code EOQ
UDI-Device Identifier04953170308178
UDI-Public04953170308178
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-P150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown